Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 

 

The Šilov boundary of $ M\sb{0}(G)$


Author: William Moran
Journal: Trans. Amer. Math. Soc. 179 (1973), 455-464
MSC: Primary 43A10
DOI: https://doi.org/10.1090/S0002-9947-1973-0318779-4
MathSciNet review: 0318779
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let G be a locally compact abelian group and let $ {M_0}(G)$ be the convolution algebra consisting of those Radon measures on G whose Fourier-Stieltjes transforms vanish at infinity. It is shown that the Šilov boundary of $ {M_0}(G)$ is a proper subset of the maximal ideal space of $ {M_0}(G)$. The measures constructed to prove this theorem are also used to obtain a stronger result for the full measure algebra $ M(G)$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 43A10

Retrieve articles in all journals with MSC: 43A10


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1973-0318779-4
Article copyright: © Copyright 1973 American Mathematical Society